Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.




Groups with an irreducible character of large degree are solvable

Author: Frank DeMeyer
Journal: Proc. Amer. Math. Soc. 25 (1970), 615-617
MSC: Primary 20.80
MathSciNet review: 0274605
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The degree of an irreducible complex character afforded by a finite group is bounded above by the index of an abelian normal subgroup and by the square root of the index of the center. Whenever a finite group affords an irreducible character whose degree achieves these two upper bounds the group must be solvable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.80

Retrieve articles in all journals with MSC: 20.80

Additional Information

Keywords: Finite group, irreducible complex character, solvable group
Article copyright: © Copyright 1970 American Mathematical Society